Alert archive / Alabama / Tornado Warnings in 1999
Tornado Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 13, 1999, 9:00 PM CST for Coffee County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 1999, 9:00 PM CST (03:00 UTC)
- Expired
- Mar 13, 1999, 9:30 PM CST
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 8:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KTLH 140313 TORTLH ALC031-140330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 PM EST SAT MAR 13 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA * UNTIL 930 PM CST (1030 PM EST) * AT 855 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 7 MILES NORTHWEST OF ELBA... MOVING EAST AT 45 MPH. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT WHEN THEY ARE DIIFICULT TO RECOGNIZE. SEEK REFUGE IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 13, 8:42 PM CST, 18 minutes earlier.
Area forecast discussion, Mar 13, 8:42 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 PM EST SAT MAR 13 1999 WARM FRONT LIFTING NORTH ACROSS SE AL/SW GA ATTM WITH 88-DS SHOWING LEADING EDGE OF SHOWERS/TSTMS WEST OF A LINE FROM PFN TO MAI TO ABY ATTM. TLH 00Z RAOB SHOWED UNMODIFIED HELICTY ABOVE 300 AS VAD WIND PROFILES CONFIRM FAVORABLE CONDITIONS FOR TORNADIC DEVELOPMENT ALTHOUGH STABILITY STILL THE LIMITING FACTOR. XPCT SHOWERS/TSTMS TO CONTINUE ACROSS REST OF CWA THROUGH REMAINDER OF NIGHT. WL UPDATE ZONES AS NEEDED WITH WATCH ISSUANCES. 13
In the hours before
Special weather statement, Mar 13, 5:20 PM CST, 3 hours 40 minutes before
ALZ065>069-FLZ007>015-017>019-026>029-034-039-GAZ121>131-142>148- 155>161-GMZ750-755-770-775-140200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 620 PM EST SAT MAR 13 1999 ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE AND BIG BEND FOR TONIGHT... ...A COASTAL FLOOD WATCH IS IN EFFECT TONIGHT AND SUNDAY FOR THE FLORIDA PANHANDLE AND BIG BEND... AN AREA OF LOW PRESSURE CURRENTLY OVER SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI WILL CONTINUE TO STRENGTHEN THROUGHOUT THE NIGHT AS IT MOVES ACROSS NORTHERN ALABAMA OVERNIGHT AND INTO THE MID ATLANTIC REGION BY EARLY MONDAY. WARM MOIST GULF AIR WILL CONTINUE TO MOVE INTO THE REGION AS SOUTHEAST WINDS INCREASE THIS EVENING. THIS WILL PROVIDE THE FUEL FOR THUNDERSTORM DEVELOPMENT AND WILL ALSO ALLOW THE ATMOSPHERE TO BECOME UNSTABLE AHEAD OF THE COLD FRONT. UPPER LEVEL WINDS WILL ALSO BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. THE SQUALL LINE SHOULD BEGIN TO AFFECT PORTIONS OF SOUTHEAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE MAINLY AFTER SUNSET AND CONTINUE PAST MIDNIGHT. FOR SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND THE GREATEST THREAT FOR SEVERE STORMS WILL OCCUR MAINLY AROUND MIDNIGHT UNTIL SHORTLY AFTER SUNRISE ON SUNDAY. IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AHEAD OF THE FRONT WILL BRING A THREAT OF COASTAL FLOODING TO THE FLORIDA PANHANDLE AND BIG BEND FOR TONIGHT AND SUNDAY. THEREFORE A COASTAL FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND. WEATHER WATCHES WILL LIKELY BE ISSUED ACROSS PORTIONS OF ALABAMA... GEORGIA AND FLORIDA. THEREFORE SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING AND DURING THE OVERNIGHT HOURS. MOLLERE
Nearby
Tornado Warnings in Alabama, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.